Alert archive / Tennessee / Snow Advisories in 2007

Snow Advisory 3, NWS Nashville, TN

February 17, 200726 counties in Tennessee

NWS Nashville, TN issued this snow advisory at Feb 17, 2007, 4:00 AM CST for 26 counties in Tennessee. It took effect at Feb 17, 2007, 6:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 4:00 AM CST (10:00 UTC)
In effect from
Feb 17, 2007, 6:00 AM CST
Expired
Feb 17, 2007, 10:01 PM CST
In force
16 hr
Issued by
NWS Nashville, TN
All 26 counties

Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Houston County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 171000
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CST SAT FEB 17 2007

...LIGHT SNOW EXPECTED OVER THE MIDSTATE THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO VALLEY
WILL BRING LIGHT SNOW TO THE MIDSTATE THROUGH THIS EVENING. SOME SNOW
ACCUMULATION IS EXPECTED BUT SHOULD TAPER OFF AFTER 10 PM THIS EVENING.

TNZ005>011-023-025>034-059-062>066-078-080-171800-
/O.NEW.KOHX.SN.Y.0003.070217T1200Z-070218T0400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-WARREN-VAN BUREN-
400 AM CST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY AND INTO THE 
EVENING HOURS. MOST LOCATIONS WILL GET AROUND 1 INCH OF
ACCUMULATION. COUNTIES IN THE EXTREME NORTH AND IN THE NORTHERN 
CUMBERLAND PLATEAU MAY GET UP TO 2 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JLM
3 follow-up statements
000 
WWUS44 KOHX 171808
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CST SAT FEB 17 2007

...LIGHT SNOW EXPECTED OVER MUCH OF THE MIDSTATE THROUGH THIS
EVENING...

.A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO
VALLEY WILL BRING LIGHT SNOW TO MAINLY NORTHERN PORTIONS OF THE
MIDSTATE THROUGH THIS EVENING. SOME SNOW ACCUMULATION IS EXPECTED
BUT SHOULD TAPER OFF AFTER 10 PM THIS EVENING.

TNZ005>011-023-025>034-059-062>066-078-080-180400-
/O.CON.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-WARREN-VAN BUREN-
1208 PM CST SAT FEB 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY AND INTO THE
EVENING HOURS. MOST LOCATIONS WILL GET AROUND 1 INCH OF
ACCUMULATION. COUNTIES IN THE EXTREME NORTH AND IN THE NORTHERN
CUMBERLAND PLATEAU MAY GET UP TO 2 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GIRODO
000 
WWUS44 KOHX 172100
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT FEB 17 2007

...LIGHT SNOW EXPECTED OVER NORTHEAST PORTIONS OF THE MIDSTATE
THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO
VALLEY WILL BRING LIGHT SNOW TO THE NORTHERN PLATEAU THROUGH MUCH
OF THE EVENING. SOME ADDITIONAL CCUMULATION IS EXPECTED BUT
SHOULD TAPER OFF AFTER 10 PM THIS EVENING.

TNZ005>009-023-025>030-059-062>064-078-172200-
/O.CAN.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-DICKSON-
CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-WILLIAMSON-RUTHERFORD-
CANNON-DEKALB-WARREN-
300 PM CST SAT FEB 17 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE SNOW
ADVISORY. 

SOME LIGHT SNOW IS EXPECTED INTO THE EVENING HOURS...BUT LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED.

$$

TNZ010-011-031>034-065-066-080-180400-
/O.CON.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
VAN BUREN-
300 PM CST SAT FEB 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

SNOW WILL CONTINUE OFF AND ON THROUGH THE EVENING. MOST LOCATIONS
WILL GET AROUND 1 INCH OF ADDITIONAL ACCUMULATION...WITH TOTAL 
AMOUNTS BETWEEN 1 AND 2 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GIRODO
000 
WWUS44 KOHX 180401
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY FOR THE CUMBERLAND PLATEAU UNTIL 4 AM...

.BANDS OF MODERATE SNOW WILL CONTINUE OVER THE NEXT FEW HOURS 
POSSIBLY LEADING TO ANDDITIONAL 1 TO 2 INCHES OF ACCUMULATION.

TNZ010-011-031>034-065-066-080-181000-
/O.CAN.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/
/O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
VAN BUREN-
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 4
AM CST SUNDAY.

SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST
LOCATIONS WILL GET AROUND 1 TO 2 INCHES INCH OF ADDITIONAL
ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TNZ063-064-077>079-181000-
/O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/
CANNON-DEKALB-COFFEE-WARREN-GRUNDY-
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 
4 AM CST SUNDAY.

SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST
LOCATIONS WILL GET AROUND 1 INCH OF ADDITIONAL ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

07

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Feb 17, 2:39 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Feb 17, 2:39 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
239 AM CST SAT FEB 17 2007

.DISCUSSION...
CLIPPER SYSTEM DIVING RAPIDLY SEWD ACROSS THE MID MISS VALLEY
WITH SNOW ALREADY MOVING INTO PADUCAH. THE ASSOCD COLD FRONT
WILL MOVE THROUGH THE BNA AREA BETWEEN 1 PM AND 3 PM AND CSV
AREA 6 PM TO 8 PM. THOUGHT THE MAV TEMPS TODAY WERE TOO HIGH AND
HAVE REDUCED THEM A FEW DEGREES TO THE MID TO UPPER 30S. FORECAST
SOUNDINGS FROM THE WRF MODEL INDICATE THAT THE FREEZING LEVEL WILL
RISE TO ABOUT 600 FT...BUT THAT WILL NOT BE ENOUGH TO FORCE A
CHANGEOVER TO RAIN AHEAD OF THE FRONT. THE MAIN PROBLEM AREA
IS CLOUD COVER. IF THERE IS TOO MUCH SUN THEN BOUNDARY LAYER
TEMPS WILL RISE MORE THAN EXPECTED AND COULD CHANGE SNOW TO RAIN
MAINLY IN THE SOUTHERN AREAS. AVERAGE MODEL SNOW OUTPUT WAS
0.75 TO 2.0 INCHES...WITH THE LARGER AMOUNTS IN THE NORTHERN
CUMBERLAND PLATEAU. THOUGHT IT WAS PRUDENT TO GO AHEAD AND ISSUE
THE SNOW ADVISORY SINCE WE WERE ALREADY FORECASTING CLOSE TO THE
ADVISORY CRITERIA OF 1 INCH.

SNOW TAPERING OFF TONIGHT FROM THE EAST WITH MORE COLD AIR MOVING
INTO THE AREA. HOWEVER...THIS RIDGE IS COMING FROM THE ERN PACIFIC
AS OPPOSED TO DIVING SEWD OUT OF CANADA AND WILL MOT BE AS COLD
AS PREVIOUS COLD AIR MASSES. WITH UPPER FLOW DE-AMPLIFYING AND
BECOMING A BIT MORE WESTERLY...THAT OPENS THE DOOR FOR A RETURN
TO MORE NORMAL TEMPS BY MONDAY AFTERNOON AND BEYOND.

THE NEXT FRONTAL SYSTEM PASSES THE AREA TUE NGT WITH A CHANCE OF
RAIN LATE MON NGT THROUGH EARLY WED AM. DRY AFTER THAT.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    36  23  37  24 /  90  30   0   0
CLARKSVILLE  35  21  35  24 /  90  30   0   0
CROSSVILLE   35  19  31  18 /  80  50   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 10 PM
SATURDAY EVENING.
&&

JLM
Hazardous weather outlook, Feb 16, 5:30 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST FRI FEB 16 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-171130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF SNOW AFTER MIDNIGHT TONIGHT AS A LOW PRESSURE SYSTEM
MOVES SOUTHEASTWARD ACROSS THE OHIO VALLEY. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF LIGHT SNOW WILL CONTINUE THROUGH SATURDAY EVENING WITH
AROUND AN INCH OF ACCUMULATION IN THE NORTHERN HALF OF THE MIDSTATE.
MORE PRECIPITATION IS EXPECTED ON MONDAY THROUGH WEDNESDAY...BUT IS
EXPECTED TO BE LIQUID AS A WARMING TREND TAKES HOLD NEXT WEEK.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

JLM

Nearby

Snow Advisories in Tennessee, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.